So…..the goal for me in taking PegIntron is to lower my platelets…thus far the only thing that it has lowered has been my white count. This was very evident this week because somehow I managed to get a cold/flu/viral-something.
On Monday evening I started noticing a sore throat and a bit of a tickle that just wouoldn’t go away. Tuesday I went to work feeling pretty awful, headache, body aches, cough, congestion etc. Wednesday I stayed home, went to the doctor. She told me that it seems to be viral. We did a strep culture which came back negative, thankfully. But since that leaves us with “viral”, I am not terribly thrilled. She has me taking my vicodin to help with the cough…Hydrocodone is the ingredient in prescription cough medicine anyway, so all I’m missing is the syrup. Between the mucinex I’m taking and the vicodin to help relax the cough I am feeling pretty crummy.
I am really hoping to feel better soon though…this weekend is my bachelorette party and bridal shower…so anyone out there, please cross your fingers for me that this goes away…and fast!!
That’s all for now. I’ll have a new post on Friday after my 4th dose of PegIntron!
Bye for now,
It’s that time again…
I just completed my 3rd dose about an hour ago. So far no real side effects yet. My belly hurts where I injected…it feels like a bruise, or a bee sting peerhaps..though I’ve never been stung by a bee, so I guess I can’t really use that description, can I?
Anywho…I spoke a bit too soon when I said no side effects…the headache is starting already. That’s pretty quick compared to the last two times…it could be a coincidence of course. I may just have a normal headache.
Scratch that…it’s starting. That’s pretty quick. After my first dose it took about 4 hours for the side effects to hit. Last week it took 2 hours or so, with full-blown side effects being about 3-4 hours post-dose…today it’s starting just over an hour later. The headache is definitely here. The nausea will be next, if this is like the last two. Then the joint aches and the and general misery.
I’m going to go take a couple of aspirin and see if that helps…
If you are interested in my pics from this dose, check out my twitter feed @linampn
Quick update before my dose tonight….
The only continuous side effect this week was headache and nausea/lack of appetite. The headache I just pop an aspirin for once in a while…the nausea/lack of appetite…eh…I don’t mind it so much. I’m winning our “biggest loser” competition at the office now because of it! lol…I’m looking at the bright side, I know that’s not actually healthy long term so if it doesn’t get better, I’ll talk to my doc about it.
That’s it for now…new entry this evening 5:30 or 6:00pm cst
Dose Two, Day Of
This entry is going to be a photo-blog of sorts…I tried to get some decent pictures as I went along.
I did my dose at around 5:30cst, and I am starting to get the headache I remember from last time…this is about how it started. Headach starts it off, then the body aches and chills…we shall see how it goes today.
I will update again tomorrow 🙂
This will be very quick, just wanted to bring you up to speed….
So…after day 2, the worst of the side effects have really dissipated significantly. I still have the headaches and the body aches, but the nausea is MUCH much less.
I will write a new entry tomorrow after my dose. We have moved the “D Day”, as I’m calling it, to Friday afternoons so I won’t lose any time off work. So…until tomorrow evening….
OK, I said I would write about my side effects etc as they happened…so here goes. First up, the process of administration…..
Thru the ACT Program from Merck, a four-week supply of the medication will be sent to either your home or your doctor’s office.
Here’s a view of the inside of the package. The red and purple circles you see are the tops of the vials. One contains the dilutant, the other contains the concentrated medication. The box also contains two needles, two alcohol swabs, directions for administrating the medication, and of course the typical insert that most medications come with re: dosage instructions/contradictions/side effects etc.
Here is just a little close up of the box contents.
Since I did my first dose at the hospital with my doctors I didn’t get images of the actual administration, but next week I will try to do that for you.
*disclaimer* Keep in mind that any dosage referenced is specific to me, the dosage for each individual will vary. Consult doctor, DO NOT go by what I write here.*
First: flip off the tops of both vials, unwrap both syringes and open ONE of the alcohol wipes. Use that wipe to sterilize the tops of both vials. Uncap one of the syringes, draw back 0.7mL of air, insert the needle into the vial of dilutant. Insert the air into the vial of dilutant, and draw back 0.7mL of fluid. Insert the fluid into the bottle of concentrate. Withdraw the needle and gently swirl the vial until all the concentrate has dissolved and the remaining fluid is clear and colorless. Open the second alcohol swab, gain access to whatever part of your body you wish to use, I used my abdomen for the first shot. Uncap the second needle, withdraw 0.5mL of air, insert it into the vial with the concentrate, and draw out 0.5mL of solution. Wipe your chosen area with the alcohol swab and grasp some skin. Insert the needle smoothly and quickly at about a 45 degree angle. Make sure the needle is all the way inserted and slowly begin to inject. When I say slowly, I really mean it. It burns when it is first going in. After all the fluid is out of the syringe, withdraw the needle quickly. If you bleed a bit, wipe it off and place a band-aid on.
Dose One, Same day side effects:
Almost immediately I began to feel some discomfort around the injection site. It was a sort of burning/bruised feeling. Other than that I did not notice any side effects yet. About an hour after injection I began to get a pretty nasty headache. That was the only side effect for a while
Around 7 or 8pm (3-4 hours after administration), I began to get very achy. Muscle and bone pain. The kind of feeling you get when you have the flu. Slowly more feelings began to emerge. In addition to the aches, and the headache, I had mild nausea, dizziness, abdominal pain, fevers/chills. As the evening went on these side effects continued. I was having a very hard time getting warm, felt that I was freezing no matter how many blankets were on me, I tried a heating pad, multiple sets of clothing etc. Nothing would get me warm. After I went to bed this continued. I was shivering/shaking for the majority of an hour until I fell asleep. I awoke a couple of hours later feeling extremely warm. So warm that I got out of bed and had to undress and remove all my covers. I could not cool down. I fell asleep again, only to wake up a short while later covered in a cold sweat. I was getting up and down all evening with nausea, and chills/feverish feelings. The headache remained the entire night.
Dose One, day two side effects:
This morning when I woke up I still had the headache/aches and pains. The nausea was less, but still there. The feverish feeling is definitely still here. I am feeling dreadful today, if I’m being honest. The injection site is slightly bruised today and a little sore. I am seriously lacking in energy, so much so that I am exhausted just walking from the bed to the bathroom and back. All I want to do is sleep.
Speaking of which….I am going to crash now. I’ll post again tomorrow about whatever side effects may remain.